MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045-A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a px slim delivery microcatheter (px slim).During the procedure, while repositioning the px slim in the patient under fluoroscopy without experiencing any resistance, the physician noticed it was broken in the mid-shaft.The broken px slim was removed from the patient and the procedure was completed using a new px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Result: the px slim delivery microcatheter (px slim) was fractured approximately 52.0 cm from the hub and kinked approximately 43.0 and 8.0 cm from the distal tip.Conclusion: evaluation of the returned device confirmed it was fractured and kinked.This type of damage typically occurs due to improper handling during use.If the px slim is forcefully manipulated during positioning in patient anatomy, damage such as this may occur.Px slims are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5745360
Report Number3005168196-2016-00877
Device Sequence Number18840424
Product Code DQY
UDI-Device Identifier00814548016405
UDI-Public00814548016405
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2019
Device Catalogue NumberPXSLIM045-A
Device Lot NumberF67432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/23/2016
Supplement Report FDA Received Date08/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1